Constipation is not a typical complaint that is associated with periods. I wander if there is another underlying reason why you are getting constipated. First, if these pain killers you are taking are narcotic (vicodin, oxycodone), then these are most likely causing your constipation. You would most likely benefit from non-steroid anti-inflammatory drugs instead (NSAIDS) which can relieve your pain. Talk to your doctor
about what you should be taking. You may also have irritable bowel syndrome
, something that is common in women your age. This is often associated with depression and mood swings and can manifest as abdominal pain, constipation, or diarrhea.
On a side note, toxic shock syndrome was only seen in super absorbent tampons which have been removed from the market. While there is a small risk of this happening, it is not a big enough risk for most women to worry about (much more likely to be hit by a car on your way to work).
I suggest that you schedule an appointment with your primary care physician
. He or she can take a more detailed history of you symptoms and perform a thorough physical exam. If you are taking narcotic pain killers during this time, then you should transition to NSAIDS, which will provide better pain relief and not make you constipated.